# SDR SIMA20141215001

- Difficulty date: December 15, 2014
- Submitted: December 17, 2014
- Operation: Air carrier
- Aircraft: N923AE
- Make and model: Emb EMB-145LR
- Aircraft serial: 14500907
- Aircraft time: 25,336 hours, 21,170 cycles
- System (JASC): 2435 · Starter-Generator
- Part: Starter Gen
- Part number: 23080013A
- Part serial: 96152
- Condition: Failed
- Location: Apu
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: D

## Discrepancy

TAXING FOR DEPARTURE WITH NR 2 ENGINE RUNNING & APU ON, A BURNING ODOR WAS OBSERVED ON THE FLIGHT DECK.  AFTER DECIDING TO RETURN TO THE GATE, THE ODOR INTENSIFIED & WAS VERY STRONG IN THE CABIN & THE FLIGHT DECK.  GROUND PERSONNEL SIGNALED TO SHUTDOWN & OBSERVED SPARKS COMING FROM THE REAR OF THE ACFT.  THE APU FAIL EICAS MESSAGE CAME ON AS WE WERE PERFORMING THE GROUND EVACUATION CHECKLIST.  TROUBLESHOT ODOR IAW ETN-EM-72-034.  NO ODORS ASSOCIATED WITH ENGINES OR PACKS.  APU FAILED TO START.  TROUBLESHOT APU FAIL MESSAGE IAW MANUAL.  FOUND STARTER GENERATOR FAILED & APU UNDER SPEED ON CMC.  ODOR DETERMINED TO BE BURNED APU STARTER GENERATOR.  R & R APU STARTER GEN IAW WC 24-800-01.  OPS CHECKED GOOD.
